June  2020, 28(2): 671-689. doi: 10.3934/era.2020035

Global behavior of the solutions to nonlinear Klein-Gordon equation with critical initial energy

1. 

University of National and World Economy, 1700 Sofia, Bulgaria

2. 

Institute of Mathematics and Informatics, Bulgarian Academy of Sciences, Acad. G. Bonchev Str., Bl.8, 1113 Sofia, Bulgaria

* Corresponding author: Milena Dimova

Received  December 2019 Revised  March 2020 Published  April 2020

Nonlinear Klein-Gordon equation with combined power type nonlinearity and critical initial energy is investigated. The qualitative properties of a new ordinary differential equation are studied and the concavity method of Levine is improved. Necessary and sufficient conditions for finite time blow up and global existence of the solutions are proved. New sufficient conditions on the initial data for finite time blow up, based on the necessary and sufficient ones, are obtained. The asymptotic behavior of the global solutions is also investigated.

Citation: Milena Dimova, Natalia Kolkovska, Nikolai Kutev. Global behavior of the solutions to nonlinear Klein-Gordon equation with critical initial energy. Electronic Research Archive, 2020, 28 (2) : 671-689. doi: 10.3934/era.2020035
References:
[1]

T. Cazenave, Uniform estimates for solutions of nonlinear Klein-Gordon equations, J. Funct. Anal., 60 (1985), 36-55.  doi: 10.1016/0022-1236(85)90057-6.  Google Scholar

[2]

T. Cazenave and A. Haraux, An Introduction to Semilinear Evolution Equations, Oxford Lecture Series in Mathematics and its Applications, 13. The Clarendon Press, Oxford University Press, New York, 1998.  Google Scholar

[3]

M. DimovaK. Kolkovska and N. Kutev, Revised concavity method and application to Klein-Gordon equation, FILOMAT, 30 (2016), 831-839.  doi: 10.2298/FIL1603831D.  Google Scholar

[4]

M. Dimova, N. Kolkovska and N. Kutev, Blow up of solutions to ordinary differential equations arising in nonlinear dispersive problems, Electron. J. of Differential Equations, 2018 (2018), 16 pp.  Google Scholar

[5]

F. Gazzola and M. Squassina, Global solutions and finite time blow up for damped semilinear wave equations, Ann. Inst. Henri Poincaré Anal. Non Linéaire, 23 (2006), 185-207.  doi: 10.1016/j.anihpc.2005.02.007.  Google Scholar

[6]

J. Ginibre and G. Velo, The global Cauchy problem for the non linear Klein-Gordon equation, Math Z., 189 (1985), 487-505.  doi: 10.1007/BF01168155.  Google Scholar

[7]

J. Ginibre and G. Velo, The global Cauchy problem for the non linear Klein-Gordon equation. Ⅱ, Ann. Inst. H. Poincaré Anal. Non Linéaire, 6 (1989), 15-35.  doi: 10.1016/S0294-1449(16)30329-8.  Google Scholar

[8]

J. A. Esquivel-Avila, Remarks on the qualitative behavior of the undamped Klein-Gordon equation, Math. Methods Appl. Sci., 41 (2018), 103-111.  doi: 10.1002/mma.4598.  Google Scholar

[9]

J. A. Esquivel-Avila, Blow up and asymptotic behavior in a nondissipative nonlinear wave equation, Appl. Anal., 93 (2014), 1963-1978.  doi: 10.1080/00036811.2013.859250.  Google Scholar

[10]

V. K. Kalantarov and O. A. Ladyzhenskaya, The occurrence of collapse for quasilinear equations of parabolic and hyperbolic types, J. Soviet Math., 10 (1978), 53-70.   Google Scholar

[11]

M. O. Korpusov, Blowup of a positive-energy solution of model wave equations in nonlinear dynamics, Theoretical and Mathematical Physics, 171 (2012), 421-434.  doi: 10.1007/s11232-012-0041-6.  Google Scholar

[12]

N. KutevN. Kolkovska and M. Dimova, Nonexistence of global solutions to new ordinary differential inequality and applications to nonlinear dispersive equations, Math. Methods Appl. Sci., 39 (2016), 2287-2297.  doi: 10.1002/mma.3639.  Google Scholar

[13]

N. KutevN. Kolkovska and M. Dimova, Sign-preserving functionals and blow-up to Klein-Gordon equation with arbitrary high energy, Appl. Anal., 95 (2016), 860-873.  doi: 10.1080/00036811.2015.1038994.  Google Scholar

[14]

T. D. Lee, Particle Physics and Introduction to Field Theory, Contemporary Concepts in Physics, 1. Harwood Academic Publishers, Chur, 1981.  Google Scholar

[15]

H. A. Levine, Instability and nonexistence of global solutions to nonlinear wave equations of the form $Putt=-Au+F(u)$, Trans. Amer. Math. Soc., 192 (1974), 1-21.  doi: 10.2307/1996814.  Google Scholar

[16]

K. T. Li and Q. D. Zhang, Existence and nonexistence of global solutions for the equation of dislocation of crystals, J. Differntial Equations, 146 (1998), 5-21.  doi: 10.1006/jdeq.1998.3409.  Google Scholar

[17]

Y. C. Liu and R. Z. Xu, Potential well method for Cauchy problem of generalized double dispersion equations, J. Math. Anal. Appl., 338 (2008), 1169-1187.  doi: 10.1016/j.jmaa.2007.05.076.  Google Scholar

[18]

J. Lu and Q. Y. Miao, Sharp threshold of global existence and blow-up of the combined nonlinear Klein-Gordon equation, J. Math. Anal. Appl., 474 (2019), 814-832.  doi: 10.1016/j.jmaa.2019.01.058.  Google Scholar

[19]

Y. B. LuoY. B. YangM. S. AhmedT. YuM. Y. ZhangL. G. Wang and H. C. Xu, Global existence and blow up of the solution for nonlinear Klein-Gordon equation with general power-type nonlinearities at three initial energy levels, Applied Numerical Mathematics, 141 (2019), 102-123.  doi: 10.1016/j.apnum.2018.05.018.  Google Scholar

[20]

L. E. Payne and D. H. Sattinger, Saddle points and instability of nonlinear hyperbolic equations, Israel Journal of Mathematics, 22 (1975), 273-303.  doi: 10.1007/BF02761595.  Google Scholar

[21]

J. Shatah, Stable standing waves of nonlinear Klein-Gordon equations, Commun. Math. Phys., 91 (1983), 313-327.  doi: 10.1007/BF01208779.  Google Scholar

[22]

B. Straughan, Further global nonexistence theorems for abstract nonlinear wave equations, Proc. Amer. Math. Soc., 48 (1975), 381-390.  doi: 10.1090/S0002-9939-1975-0365265-9.  Google Scholar

[23]

Y. J. Wang, A sufficient condition for finite time blow up of the nonlinear Klein-Gordon equations with arbitrarily positive initial energy, Proc. Amer. Math. Soc., 136 (2008), 3477-3482.  doi: 10.1090/S0002-9939-08-09514-2.  Google Scholar

[24]

R.-T. Xu, Global existence, blow up and asymptotic behaviour of solutions for nonlinear Klein-Gordon equation with dissipative term, Math. Methods Appl. Sci., 33 (2010), 831-844.   Google Scholar

[25]

R. Z. Xu, Cauchy problem of generalized Boussinesq equation with combined power-type nonlinearities, Math. Meth. Appl. Sci., 34 (2011), 2318-2328.  doi: 10.1002/mma.1536.  Google Scholar

[26]

R. Z. Xu, Initial boundary value problem for semilinear hyperbolic equations with critical initial data, Quarterly of Applied Mathematics, 68 (2010), 459-468.  doi: 10.1090/S0033-569X-2010-01197-0.  Google Scholar

[27]

R. Z. Xu and Y. H. Ding, Global solutions and finite time blow up for damped Klein-Gordon equation, Acta Math. Scienta, 33) (2013), 643-652.  doi: 10.1016/S0252-9602(13)60027-2.  Google Scholar

[28]

R. Z. XuY. B. YangS. H. ChenJ. SuJ. H. Shen and S. B. Huang, Nonlinear wave equation and reaction-diffusion equations with several nonlinear source terms of different signs at high energy level, ANZIAM J., 54 (2013), 153-170.  doi: 10.1017/S1446181113000175.  Google Scholar

[29]

Y. B. Yang and R. Z. Xu, Finite time blowup for nonlinear Klein-Gordon equations with arbitrarily positive initial energy, Appl. Math. Letters, 77 (2018), 21-26.  doi: 10.1016/j.aml.2017.09.014.  Google Scholar

[30]

J. Zhang, Sharp conditions of global existence for nonlinear Schrödinger and Klein-Gordon equations, Nonlinear Anal., 48 (2002), 191-207.  doi: 10.1016/S0362-546X(00)00180-2.  Google Scholar

show all references

References:
[1]

T. Cazenave, Uniform estimates for solutions of nonlinear Klein-Gordon equations, J. Funct. Anal., 60 (1985), 36-55.  doi: 10.1016/0022-1236(85)90057-6.  Google Scholar

[2]

T. Cazenave and A. Haraux, An Introduction to Semilinear Evolution Equations, Oxford Lecture Series in Mathematics and its Applications, 13. The Clarendon Press, Oxford University Press, New York, 1998.  Google Scholar

[3]

M. DimovaK. Kolkovska and N. Kutev, Revised concavity method and application to Klein-Gordon equation, FILOMAT, 30 (2016), 831-839.  doi: 10.2298/FIL1603831D.  Google Scholar

[4]

M. Dimova, N. Kolkovska and N. Kutev, Blow up of solutions to ordinary differential equations arising in nonlinear dispersive problems, Electron. J. of Differential Equations, 2018 (2018), 16 pp.  Google Scholar

[5]

F. Gazzola and M. Squassina, Global solutions and finite time blow up for damped semilinear wave equations, Ann. Inst. Henri Poincaré Anal. Non Linéaire, 23 (2006), 185-207.  doi: 10.1016/j.anihpc.2005.02.007.  Google Scholar

[6]

J. Ginibre and G. Velo, The global Cauchy problem for the non linear Klein-Gordon equation, Math Z., 189 (1985), 487-505.  doi: 10.1007/BF01168155.  Google Scholar

[7]

J. Ginibre and G. Velo, The global Cauchy problem for the non linear Klein-Gordon equation. Ⅱ, Ann. Inst. H. Poincaré Anal. Non Linéaire, 6 (1989), 15-35.  doi: 10.1016/S0294-1449(16)30329-8.  Google Scholar

[8]

J. A. Esquivel-Avila, Remarks on the qualitative behavior of the undamped Klein-Gordon equation, Math. Methods Appl. Sci., 41 (2018), 103-111.  doi: 10.1002/mma.4598.  Google Scholar

[9]

J. A. Esquivel-Avila, Blow up and asymptotic behavior in a nondissipative nonlinear wave equation, Appl. Anal., 93 (2014), 1963-1978.  doi: 10.1080/00036811.2013.859250.  Google Scholar

[10]

V. K. Kalantarov and O. A. Ladyzhenskaya, The occurrence of collapse for quasilinear equations of parabolic and hyperbolic types, J. Soviet Math., 10 (1978), 53-70.   Google Scholar

[11]

M. O. Korpusov, Blowup of a positive-energy solution of model wave equations in nonlinear dynamics, Theoretical and Mathematical Physics, 171 (2012), 421-434.  doi: 10.1007/s11232-012-0041-6.  Google Scholar

[12]

N. KutevN. Kolkovska and M. Dimova, Nonexistence of global solutions to new ordinary differential inequality and applications to nonlinear dispersive equations, Math. Methods Appl. Sci., 39 (2016), 2287-2297.  doi: 10.1002/mma.3639.  Google Scholar

[13]

N. KutevN. Kolkovska and M. Dimova, Sign-preserving functionals and blow-up to Klein-Gordon equation with arbitrary high energy, Appl. Anal., 95 (2016), 860-873.  doi: 10.1080/00036811.2015.1038994.  Google Scholar

[14]

T. D. Lee, Particle Physics and Introduction to Field Theory, Contemporary Concepts in Physics, 1. Harwood Academic Publishers, Chur, 1981.  Google Scholar

[15]

H. A. Levine, Instability and nonexistence of global solutions to nonlinear wave equations of the form $Putt=-Au+F(u)$, Trans. Amer. Math. Soc., 192 (1974), 1-21.  doi: 10.2307/1996814.  Google Scholar

[16]

K. T. Li and Q. D. Zhang, Existence and nonexistence of global solutions for the equation of dislocation of crystals, J. Differntial Equations, 146 (1998), 5-21.  doi: 10.1006/jdeq.1998.3409.  Google Scholar

[17]

Y. C. Liu and R. Z. Xu, Potential well method for Cauchy problem of generalized double dispersion equations, J. Math. Anal. Appl., 338 (2008), 1169-1187.  doi: 10.1016/j.jmaa.2007.05.076.  Google Scholar

[18]

J. Lu and Q. Y. Miao, Sharp threshold of global existence and blow-up of the combined nonlinear Klein-Gordon equation, J. Math. Anal. Appl., 474 (2019), 814-832.  doi: 10.1016/j.jmaa.2019.01.058.  Google Scholar

[19]

Y. B. LuoY. B. YangM. S. AhmedT. YuM. Y. ZhangL. G. Wang and H. C. Xu, Global existence and blow up of the solution for nonlinear Klein-Gordon equation with general power-type nonlinearities at three initial energy levels, Applied Numerical Mathematics, 141 (2019), 102-123.  doi: 10.1016/j.apnum.2018.05.018.  Google Scholar

[20]

L. E. Payne and D. H. Sattinger, Saddle points and instability of nonlinear hyperbolic equations, Israel Journal of Mathematics, 22 (1975), 273-303.  doi: 10.1007/BF02761595.  Google Scholar

[21]

J. Shatah, Stable standing waves of nonlinear Klein-Gordon equations, Commun. Math. Phys., 91 (1983), 313-327.  doi: 10.1007/BF01208779.  Google Scholar

[22]

B. Straughan, Further global nonexistence theorems for abstract nonlinear wave equations, Proc. Amer. Math. Soc., 48 (1975), 381-390.  doi: 10.1090/S0002-9939-1975-0365265-9.  Google Scholar

[23]

Y. J. Wang, A sufficient condition for finite time blow up of the nonlinear Klein-Gordon equations with arbitrarily positive initial energy, Proc. Amer. Math. Soc., 136 (2008), 3477-3482.  doi: 10.1090/S0002-9939-08-09514-2.  Google Scholar

[24]

R.-T. Xu, Global existence, blow up and asymptotic behaviour of solutions for nonlinear Klein-Gordon equation with dissipative term, Math. Methods Appl. Sci., 33 (2010), 831-844.   Google Scholar

[25]

R. Z. Xu, Cauchy problem of generalized Boussinesq equation with combined power-type nonlinearities, Math. Meth. Appl. Sci., 34 (2011), 2318-2328.  doi: 10.1002/mma.1536.  Google Scholar

[26]

R. Z. Xu, Initial boundary value problem for semilinear hyperbolic equations with critical initial data, Quarterly of Applied Mathematics, 68 (2010), 459-468.  doi: 10.1090/S0033-569X-2010-01197-0.  Google Scholar

[27]

R. Z. Xu and Y. H. Ding, Global solutions and finite time blow up for damped Klein-Gordon equation, Acta Math. Scienta, 33) (2013), 643-652.  doi: 10.1016/S0252-9602(13)60027-2.  Google Scholar

[28]

R. Z. XuY. B. YangS. H. ChenJ. SuJ. H. Shen and S. B. Huang, Nonlinear wave equation and reaction-diffusion equations with several nonlinear source terms of different signs at high energy level, ANZIAM J., 54 (2013), 153-170.  doi: 10.1017/S1446181113000175.  Google Scholar

[29]

Y. B. Yang and R. Z. Xu, Finite time blowup for nonlinear Klein-Gordon equations with arbitrarily positive initial energy, Appl. Math. Letters, 77 (2018), 21-26.  doi: 10.1016/j.aml.2017.09.014.  Google Scholar

[30]

J. Zhang, Sharp conditions of global existence for nonlinear Schrödinger and Klein-Gordon equations, Nonlinear Anal., 48 (2002), 191-207.  doi: 10.1016/S0362-546X(00)00180-2.  Google Scholar

[1]

Zheng Han, Daoyuan Fang. Almost global existence for the Klein-Gordon equation with the Kirchhoff-type nonlinearity. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020287

[2]

Manuel del Pino, Monica Musso, Juncheng Wei, Yifu Zhou. Type Ⅱ finite time blow-up for the energy critical heat equation in $ \mathbb{R}^4 $. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3327-3355. doi: 10.3934/dcds.2020052

[3]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020448

[4]

Youshan Tao, Michael Winkler. Critical mass for infinite-time blow-up in a haptotaxis system with nonlinear zero-order interaction. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 439-454. doi: 10.3934/dcds.2020216

[5]

Takiko Sasaki. Convergence of a blow-up curve for a semilinear wave equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1133-1143. doi: 10.3934/dcdss.2020388

[6]

Tetsuya Ishiwata, Young Chol Yang. Numerical and mathematical analysis of blow-up problems for a stochastic differential equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 909-918. doi: 10.3934/dcdss.2020391

[7]

Justin Holmer, Chang Liu. Blow-up for the 1D nonlinear Schrödinger equation with point nonlinearity II: Supercritical blow-up profiles. Communications on Pure & Applied Analysis, 2021, 20 (1) : 215-242. doi: 10.3934/cpaa.2020264

[8]

Daniele Bartolucci, Changfeng Gui, Yeyao Hu, Aleks Jevnikar, Wen Yang. Mean field equations on tori: Existence and uniqueness of evenly symmetric blow-up solutions. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3093-3116. doi: 10.3934/dcds.2020039

[9]

Amru Hussein, Martin Saal, Marc Wrona. Primitive equations with horizontal viscosity: The initial value and The time-periodic problem for physical boundary conditions. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020398

[10]

Alex H. Ardila, Mykael Cardoso. Blow-up solutions and strong instability of ground states for the inhomogeneous nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2021, 20 (1) : 101-119. doi: 10.3934/cpaa.2020259

[11]

Yi Zhou, Jianli Liu. The initial-boundary value problem on a strip for the equation of time-like extremal surfaces. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 381-397. doi: 10.3934/dcds.2009.23.381

[12]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020045

[13]

Vandana Sharma. Global existence and uniform estimates of solutions to reaction diffusion systems with mass transport type boundary conditions. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021001

[14]

Juliana Fernandes, Liliane Maia. Blow-up and bounded solutions for a semilinear parabolic problem in a saturable medium. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1297-1318. doi: 10.3934/dcds.2020318

[15]

Ahmad Z. Fino, Wenhui Chen. A global existence result for two-dimensional semilinear strongly damped wave equation with mixed nonlinearity in an exterior domain. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5387-5411. doi: 10.3934/cpaa.2020243

[16]

Wenrui Hao, King-Yeung Lam, Yuan Lou. Ecological and evolutionary dynamics in advective environments: Critical domain size and boundary conditions. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 367-400. doi: 10.3934/dcdsb.2020283

[17]

Haruki Umakoshi. A semilinear heat equation with initial data in negative Sobolev spaces. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 745-767. doi: 10.3934/dcdss.2020365

[18]

Kai Yang. Scattering of the focusing energy-critical NLS with inverse square potential in the radial case. Communications on Pure & Applied Analysis, 2021, 20 (1) : 77-99. doi: 10.3934/cpaa.2020258

[19]

Nguyen Anh Tuan, Donal O'Regan, Dumitru Baleanu, Nguyen H. Tuan. On time fractional pseudo-parabolic equations with nonlocal integral conditions. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020109

[20]

Tianwen Luo, Tao Tao, Liqun Zhang. Finite energy weak solutions of 2d Boussinesq equations with diffusive temperature. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3737-3765. doi: 10.3934/dcds.2019230

 Impact Factor: 0.263

Metrics

  • PDF downloads (135)
  • HTML views (261)
  • Cited by (0)

Other articles
by authors

[Back to Top]